Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 140, NWS Charleston, SC

June 26, 20114 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 26, 2011, 7:31 PM EDT for 4 counties in Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2011, 7:31 PM EDT (23:31 UTC)
Expired
Jun 26, 2011, 8:15 PM EDT
In force
44 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA

The radar

The Charleston,SC radar (KCLX), 73 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:36 PM EDTHAIL 1Meldrim, GAMELDRIM POST OFFICE REPORTED QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WUUS52 KCHS 262331
SVRCHS
GAC029-051-103-179-270015-
/O.NEW.KCHS.SV.W.0140.110626T2331Z-110627T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  NORTH CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 815 PM EDT

* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR ELLABELL...MOVING EAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ELLABELL...EDEN...MELDRIM...BLOOMINGDALE...I-16/I-95 INTERCHANGE...
  POOLER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3213 8114 3187 8161 3204 8169 3221 8140
TIME...MOT...LOC 2332Z 281DEG 10KT 3208 8141

$$
2 follow-up statements
766 
WWUS52 KCHS 262356
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT SUN JUN 26 2011

GAC029-051-103-179-270015-
/O.CON.KCHS.SV.W.0140.000000T0000Z-110627T0015Z/
EFFINGHAM GA-LIBERTY GA-BRYAN GA-CHATHAM GA-
756 PM EDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN CHATHAM...CENTRAL BRYAN...NORTH CENTRAL LIBERTY AND
SOUTH CENTRAL EFFINGHAM COUNTIES...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES SOUTH
OF ELLABELL...OR ABOUT 11 MILES SOUTHEAST OF PEMBROKE...MOVING
SOUTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3213 8114 3187 8161 3204 8169 3221 8140
TIME...MOT...LOC 2356Z 299DEG 18KT 3203 8147

$$
094 
WWUS52 KCHS 270006
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
806 PM EDT SUN JUN 26 2011

GAC029-051-103-179-270016-
/O.EXP.KCHS.SV.W.0140.000000T0000Z-110627T0015Z/
EFFINGHAM GA-LIBERTY GA-BRYAN GA-CHATHAM GA-
806 PM EDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHATHAM...CENTRAL
BRYAN...NORTH CENTRAL LIBERTY AND SOUTH CENTRAL EFFINGHAM COUNTIES
WILL EXPIRE AT 815 PM EDT...

AT 805 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3213 8114 3187 8161 3204 8169 3221 8140
TIME...MOT...LOC 0006Z 297DEG 16KT 3203 8144

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:31 PM EDT, 2 hours earlier.

Area forecast discussion, Jun 26, 5:31 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT SUN JUN 26 2011

.SYNOPSIS...
THE REGION WILL REMAIN BETWEEN ATLANTIC HIGH PRESSURE AND AN
INLAND TROUGH OF LOW PRESSURE INTO MID WEEK BEFORE A COLD FRONT
APPROACHES FROM THE NORTHWEST.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATED FORECASTS TO ACCOUNT FOR NEAR TERM CONVECTIVE IMPACTS
THROUGH THIS EVENING. INSTABILITY/DOWNDRAFT CAPES EXCEEDING 1000
J/KG AND COMPLEX BOUNDARY INTERACTIONS WILL CONTINUE TO SUPPORT
BRIEF/PULSE SEVERE THUNDERSTORMS INLAND THROUGH SUNSET.

ATTENTION SHIFTS UPSTREAM WHERE A QLCS HAS DEVELOPED AND IS
ADVANCING INTO N GA. SEVERAL OF THE HIGHER RESOLUTION MODELS ARE
GIVING SIGNALS THAT TSTMS COULD ORGANIZE AND MAKE A POSSIBLE RUN
FOR CENTRAL AND INTERIOR PORTIONS OF SOUTHEAST GEORGIA LATER THIS
EVENING...POTENTIALLY IN THE FORM OF QLCS OR AT LEAST SEVERAL
MULTICELLULAR CLUSTERS. BY THE TIME ACTIVITY WOULD REACH THIS FAR
TO THE SOUTHEAST...THE SEA BREEZE WILL BE POSITIONED WELL INLAND
WITH DEWPOINTS RECOVERING BACK INTO THE 70S. THIS COULD BE ENOUGH
TO SUPPORT ISOLATED- SCATTERED TSTMS...ESPECIALLY ACROSS THE
SOUTHWEST ZONES AFTER SUNRISE. GIVEN THE LACK OF 0-6KM BULK
SHEAR...THE DEGREE OF ORGANIZATION WILL BE HIGHLY DEPENDENT ON
MESOSCALE PROCESSES WHICH IS TOUGH TO GAGE WITH MUCH SKILL THIS
FAR OUT. WILL GO WITH A 20/40 POP REGIME TO COVER THE EVENING
HOURS WITH THE HIGHEST POPS CENTERED ROUGHLY ALONG AND SOUTHWEST
OF A MILLEN-STATESBORO- LUDOWICI LINE. DCAPES ARE PROGGED TO HOLD
IN THE 1200-1400 J/KG RANGE WHICH WILL SUPPORT A RISK FOR DAMAGING
WINDS...ESPECIALLY IF UPSTREAM ACTIVITY ORGANIZES.

CONVECTIVE DEBRIS WILL GRADUALLY DIMINISH OVERNIGHT WITH LOWS IN
THE LOWER-MID 70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
A WEAK MID AND UPPER LEVEL TROUGH WILL REMAIN OVER THE EASTERN 1/3
OF THE U.S. ON MONDAY. BY TUESDAY AND WEDNESDAY...THE UPPER PATTERN
WILL BEGIN TO AMPLIFY...AS A RIDGE BUILDS OVER THE CENTRAL PORTION
OF THE COUNTRY...WHICH THEN SHARPENS THE DOWNSTREAM TROUGH OVER THE
EASTERN PORTION OF THE U.S.. A WEAK SURFACE COLD FRONT WILL APPROACH
FROM THE NORTH BY LATER TUESDAY/EARLY WEDNESDAY. THE GFS AND GEM
MODELS INDICATE THAT THIS BACKDOOR TYPE FRONT WILL GET INTO THE
NORTHERN PORTION OF THE FORECAST AREA ON WEDNESDAY...THEN WEAKEN AND
LIFT BACK NORTHWARD BEYOND THE SHORT TERM PERIOD.

MONDAY AND MONDAY NIGHT...A WEAK SURFACE LEE TROUGH WILL AGAIN BE PRESENT
OVER THE UPSTATE...AS WELL AS AN AFTERNOON SEABREEZE AND THE
POSSIBILITY OF A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA
LATER IN THE DAY WITHIN THE WEAK UPPER LEVEL NW FLOW.  THESE
FEATURES...ALONG WITH SUFFICIENT DEEP LAYER MOISTURE AND
INSTABILITY...IS EXPECTED TO RESULT IN SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS. THEREFORE...HAVE MAINTAINED LOW
END CHANCE POPS. DESPITE UPPER HEIGHTS NOT BEING ABNORMALLY HIGH FOR
THIS TIME OF YEAR...VERY WARM MID LEVEL TEMPS WILL ALLOW FOR SURFACE
MAX TEMPS TO ONCE AGAIN REACH THE MID TO UPPER 90S MOST PLACES
EXCEPT RIGHT NEAR THE COAST. EXPECT ANY CONVECTION TO DIE DOWN
DURING THE EVENING WITH MIN TEMPS IN THE LOWER TO MID 70S.

TUESDAY AND TUESDAY NIGHT...MODELS APPEAR TO BE INDICATING BETTER
CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THIS PERIOD AS A WEAK
SURFACE FRONT MOVES TOWARD THE REGION FROM THE NNW. DEEP LAYER SW
FLOW WILL HOLD SEABREEZE CLOSER TO THE COAST...ESPECIALLY SOUTH OF
THE SAVANNAH RIVER. HAVE KEPT CHANCE POPS FOR THE AFTERNOON AND INTO
THE EVENING. THE NAM SHOWS PRECIP CONTINUING THROUGH MUCH OF THE
NIGHT AS CONVECTION AND ASSOCIATED BOUNDARIES MOVE FROM NW TO SE
INTO THE REGION. FOR NOW HAVE KEPT CHANCE POPS FROM AFTERNOON
THROUGH THE NIGHT...BUT UNCERTAINTY FOR NIGHT POPS IS HIGHER.
MID LEVEL TEMPERATURES ARE STILL DEPICTED IN THE MODELS TO BE WARM
ENOUGH TO PRODUCE MID TO UPPER 90S FOR HIGHS...BUT CONCERNED THAT IF
CONVECTIVE COVERAGE AND CLOUD COVER IS HIGHER...THIS MAY HELP KNOCK
MAXES DOWN.

WEDNESDAY...LATEST MODEL RUNS SEEM TO BE TRENDING TOWARD A
DRIER/LOWER POP DAY. THIS FORECAST WILL LARGELY DEPEND ON THE
SOUTHWARD EXTENT OF THE WEAK COLD FRONT. AS MENTIONED ABOVE...BOTH
THE GEM AND THE GFS INDICATE THE FRONT WILL GET INTO THE NORTHERN
FORECAST REGION BEFORE STALLING.  HOWEVER...GIVEN THE UNCERTAINTY OF
THIS FRONTAL FEATURE...ESPECIALLY GIVEN IT IS LATE JUNE...HAVE KEPT
LOW END POPS MOST AREAS...ESPECIALLY OVER THE SOUTHERN PORTION...
WHERE DEEP LAYER MOISTURE AND INSTABILITY WILL LIKELY BE THE BEST.
GIVEN POTENTIAL FOR A WEAK FRONT TO POTENTIALLY PROVIDE A SLIGHTLY
COOLER/DRIER AIRMASS TO THE EXTREME NORTHERN AREA...HAVE INDICATED
SOME LOWER 90S FOR HIGHS IN THAT REGION...BUT LOWER TO MID 90S REST
OF AREA.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A WEAKENING SFC TROUGH MAY BE LINGERING JUST OFFSHORE WITH AMPLE
MOISTURE STILL OVER PORTIONS OF THE FORECAST AREA...ESPECIALLY ALONG
THE COAST. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY EVENING BEFORE SFC HIGH
PRESSURE SETTLES IN OVER THE SOUTHEAST. CONDITIONS APPEAR TO BE
SOMEWHAT DRIER EARLY THIS WEEKEND BEFORE WEAK ONSHORE FLOW RETURNS
SUNDAY. HOWEVER...CAN NOT RULE OUT ISOLATED SHOWER/THUNDERSTORM
POSSIBILITY THROUGH THE WEEKEND. OVERALL...HIGH TEMPS WILL BE AROUND
90 DEGREES THURSDAY AND FRIDAY BEFORE A SLIGHT WARMING TREND RETURNS
LATE THIS WEEKEND.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
MENTIONED CBS AT BOTH SITES INTO THIS EVENING...BUT THUNDERSTORMS
SHOULD REMAIN INLAND FROM THE TERMINALS INTO EARLY EVENING.
TSTMS CURRENT ORGANIZING OVER NORTHERN GEORGIA MAY TRY AND SNEAK
INTO PORTIONS OF SOUTHEAST GEORGIA LATER THIS EVENING. THIS MAY
POSE A RISK FOR TSTMS AT KSAV. WILL HAVE TO WATCH THIS CAREFULLY
BUT WILL LEAVE TSTMS OUT OF THE 18Z TAFS FOR NOW. TSTMS ARE NOT A
CONCERN ATTM FOR KCHS.

EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS POSSIBLE EACH
AFTERNOON/EVENING WITH SHOWER/THUNDERSTORM ACTIVITY...ESPECIALLY
TUE AND WED.

&&

.MARINE...
THERE ARE NO CONCERNS THROUGH TONIGHT WITH WINDS 15 KT OR LESS AND
SEAS 1-3 FT.

NO HIGHLIGHTS OR BIG CONCERNS MONDAY THROUGH EARLY TUESDAY AS THE
REGION REMAINS BETWEEN A WEAK TROUGH OF LOW PRESSURE WELL
INLAND...AND HIGH PRESSURE OVER THE ATLANTIC. THIS WILL KEEP SW FLOW
OF GENERALLY 15 KTS OR LESS AND SEAS 2 TO 4 FEET. SLIGHTLY HIGHER
WIND SPEEDS POSSIBLE FOR A SHORT TIME WITHIN THE AFTERNOON
SEABREEZE. BY TUESDAY...A SURFACE TROUGH WILL BEGIN TO STRENGTHEN IN
RESPONSE TO A SHARPENING UPPER TROUGH AND APPROACHING SURFACE FRONT.
THIS PATTERN WILL HELP TO INCREASE WINDS INTO THE 15-20 KT RANGE FOR
LATER TUESDAY THROUGH EARLY WEDNESDAY BEFORE WEAKENING AGAIN. THERE
COULD BE A BRIEF PERIOD OF LOW END SCA CONDITIONS...ESPECIALLY LATER
TUESDAY NIGHT/EARLY WEDNESDAY. FOR NOW HAVE KEPT WINDS GENERALLY
BELOW 20 KTS. A WEAK BACKDOOR SURFACE FRONT MAY REACH THE NORTHERN
WATERS ON WEDNESDAY...BUT THEN WEAKEN AND MOVE BACK NORTH ON
THURSDAY. THE PRESSURE GRADIENT WILL WEAKEN FOR LATER WEDNESDAY
THROUGH FRIDAY AS HIGH PRESSURE SETTLES OVER THE REGION.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 26, 4:08 AM EDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
408 AM EDT SUN JUN 26 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-270900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
408 AM EDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 5:45 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT SUN JUN 26 2011

GAZ116-262215-
INLAND BRYAN-
545 PM EDT SUN JUN 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN COUNTY THROUGH
615 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LANIER...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...ELLABELL...LANIER AND PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3221 8155 3223 8149 3218 8141 3216 8141
      3215 8140 3212 8141 3210 8139 3209 8139
      3198 8158 3211 8169
TIME...MOT...LOC 2145Z 301DEG 6KT 3212 8155
Special weather statement, Jun 26, 5:48 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT SUN JUN 26 2011

GAZ114-137-138-262215-
INLAND LIBERTY-LONG-TATTNALL-
548 PM EDT SUN JUN 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...LIBERTY
AND LONG COUNTIES THROUGH 615 PM EDT...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LYNN...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...GLENNVILLE...MENDES AND MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3190 8220 3209 8198 3208 8197 3205 8189
      3205 8177 3189 8166 3171 8189 3178 8196
      3178 8198 3181 8202 3186 8211 3188 8212
TIME...MOT...LOC 2149Z 329DEG 5KT 3196 8196
Local storm report, Jun 26, 5:56 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     4 WSW HENDERSONVILLE    32.78N  80.80W
06/26/2011                   COLLETON           SC   LAW ENFORCEMENT

            TREE DEBRIS WITH LARGE LIMBS DOWN ALONG EXIT 41 OFF
            INTERSTATE 95.

&&

EVENT NUMBER CHS1100557

JHP
Local storm report, Jun 26, 6:00 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND DMG     2 NNE WALTERBORO        32.94N  80.64W
06/26/2011                   COLLETON           SC   LAW ENFORCEMENT

            ONE TREE DOWN ALONG MIGHTY COUGAR DRIVE.

&&

EVENT NUMBER CHS1100558

JHP
Special weather statement, Jun 26, 6:10 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT SUN JUN 26 2011

GAZ114-262245-
TATTNALL-
610 PM EDT SUN JUN 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY
THROUGH 645 PM EDT...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GORDONIA ALTAMAHA
STATE PARK TO DANIELS...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLINS...GORDONIA ALTAMAHA STATE PARK...MANASSAS...MENDES...MIDWAY
AND REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3214 8220 3215 8219 3218 8219 3223 8222
      3225 8202 3208 8198 3205 8189 3205 8185
      3202 8182 3187 8211 3190 8215 3191 8222
      3192 8223
TIME...MOT...LOC 2211Z 291DEG 4KT 3214 8217 3205 8200
Local storm report, Jun 26, 6:31 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             RINCON                  32.30N  81.24W
06/26/2011  E0.88 INCH       EFFINGHAM          GA   PUBLIC

            DIME TO NICKEL SIZE HAIL REPORTED.

&&

EVENT NUMBER CHS1100559

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:20 PM EDTSpecial Weather StatementCHSLiberty25 min
Jun 26, 3:21 PM EDTSpecial Weather StatementCHSCandler24 min
Jun 26, 3:43 PM EDTSpecial Weather StatementCHSCandler32 min
Jun 26, 4:03 PM EDTSevere Thunderstorm WarningCHSBulloch, Evans57 min
Jun 26, 4:26 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler51 min
Jun 26, 4:50 PM EDTSpecial Weather StatementCHSEffingham25 min
Jun 26, 5:23 PM EDTSpecial Weather StatementCHSEffingham37 min
Jun 26, 5:45 PM EDTSpecial Weather StatementCHSBryan30 min
Jun 26, 5:48 PM EDTSpecial Weather StatementCHSTattnall27 min
Jun 26, 5:56 PM EDTSevere Thunderstorm WarningCHSEffingham49 min
Jun 26, 6:10 PM EDTSpecial Weather StatementCHSTattnall35 min
Jun 26, 6:12 PM EDTSevere Thunderstorm WarningCHSEffingham63 min
Jun 26, 6:20 PM EDTSevere Thunderstorm WarningCHSTattnall55 min
Jun 26, 6:24 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham66 min
Jun 26, 7:54 PM EDTSpecial Weather StatementCHSBulloch36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.